Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mdn217

17 days left on 100mg....breaking out....HELP

Recommended Posts

well, I am on my 5th and final month of accutane (17 days left to be exact)....my course went 40,60,80,80 and now 100..... I'm starting to breakout again and its in places where i had/ have some clogged pores....the pores are becoming very inflamed and look horrible. I never had any acne there really before, just the clogged pores.... I feel like theres noway I'll be clear in just 17 days and my derm told me this is 100% my last month. My cumulative dose is ~140mg/kg bw....

I'm so discouraged... I just started school again last week and my face looks like this...Anyone have this problem??? sudden breakout in the last month? I was pretty much clear with only an active here and there after month 3... is this from the increase from 80-100mg? ......

ALOT of questions there lol.....but any input will hopefully ease my mind....a tad

Edited by mdn217

Share this post


Link to post
Share on other sites

I know your doctor said it is "100% your last month," but I think it's worth asking if another month would be OK considering the state of your skin. Six month courses are certainly common...

Don't get discouraged! If you add another month, you're still only 6-7 weeks away!

Share this post


Link to post
Share on other sites
I know your doctor said it is "100% your last month," but I think it's worth asking if another month would be OK considering the state of your skin. Six month courses are certainly common...

Don't get discouraged! If you add another month, you're still only 6-7 weeks away!

I asked at my last office visit... I'll call tomorrow and see what the nurse says...

Share this post


Link to post
Share on other sites

1. Accutane continues to work up to 2months after your course is over, Per Roche

2. If a 100mg didn't help doing another month isn't going to help much either, uping your chances of side effects

Besides not sure on your weight, but that's a lot of Accutane, and I know as I did 2 months of 100mg biggest mistake.

Share this post


Link to post
Share on other sites
1. Accutane continues to work up to 2months after your course is over, Per Roche

2. If a 100mg didn't help doing another month isn't going to help much either, uping your chances of side effects

Besides not sure on your weight, but that's a lot of Accutane, and I know as I did 2 months of 100mg biggest mistake.

Ya, I'm hoping i'm one of the ones the clear post-course.

Funny thing is, I hardly have any side effects aside from dry lips. Mayb a little back pain, but I either get used to it or it goes away...

I weigh 170lbs/77kgs.....

who knows maybe accutane isn't going to work for me... :confused:

Share this post


Link to post
Share on other sites
1. Accutane continues to work up to 2months after your course is over, Per Roche

2. If a 100mg didn't help doing another month isn't going to help much either, uping your chances of side effects

Besides not sure on your weight, but that's a lot of Accutane, and I know as I did 2 months of 100mg biggest mistake.

Ya, I'm hoping i'm one of the ones the clear post-course.

Funny thing is, I hardly have any side effects aside from dry lips. Mayb a little back pain, but I either get used to it or it goes away...

I weigh 170lbs/77kgs.....

who knows maybe accutane isn't going to work for me... :confused:

What elese have you done? Is your acne that bad? I didn't have any side either, not even dryness.....I wouldn't do another 100mg, take a break and see what happens. Have you tried light therapy, natural therapies?

Edited by oli girl

Share this post


Link to post
Share on other sites
1. Accutane continues to work up to 2months after your course is over, Per Roche

2. If a 100mg didn't help doing another month isn't going to help much either, uping your chances of side effects

Besides not sure on your weight, but that's a lot of Accutane, and I know as I did 2 months of 100mg biggest mistake.

I agree with oli girl here, you should be aware of the side effects of Accutane. I tell you most of them are 'bad' side effects. :angel:

Share this post


Link to post
Share on other sites
1. Accutane continues to work up to 2months after your course is over, Per Roche

2. If a 100mg didn't help doing another month isn't going to help much either, uping your chances of side effects

Besides not sure on your weight, but that's a lot of Accutane, and I know as I did 2 months of 100mg biggest mistake.

Ya, I'm hoping i'm one of the ones the clear post-course.

Funny thing is, I hardly have any side effects aside from dry lips. Mayb a little back pain, but I either get used to it or it goes away...

I weigh 170lbs/77kgs.....

who knows maybe accutane isn't going to work for me... :confused:

What elese have you done? Is your acne that bad? I didn't have any side either, not even dryness.....I wouldn't do another 100mg, take a break and see what happens. Have you tried light therapy, natural therapies?

I have a tane log below..... with pics before treatment and during. I took bactrim up until accutane , so the pics before aren't showing my acne at its worst. I would say my acne was moderate with some cysts on my face and many on my back.... My acne got i'd say 85%-90% better but the sudden breakout just had me scared. You just read how people have flawless skin after tane ... i tried a lot before tane. (3 dif antibiotics, BP/erythro topical, Sulfa wash/ klaron, Retin-a, and a bunch of junk OTC washes/creams ) and my derm gave me the choice of light therapy or tane and since insurance covered accutane, i chose it.

I'm quite aware of the dangers of the drug as well as the side effects and experienced many of them the first 3 months of my treatment, but subsided after that.

Edited by mdn217

Share this post


Link to post
Share on other sites

i broke out every time my dose went up but now im mid month 4 and have been clear pretty nicely...

i would think thta 100mg would dry out ur breakout quickly and maybe one more month of it would be better....

if it was working before that means it wouldnt just stop working for no reason...

i think you will be fine man

Share this post


Link to post
Share on other sites
i broke out every time my dose went up but now im mid month 4 and have been clear pretty nicely...

i would think thta 100mg would dry out ur breakout quickly and maybe one more month of it would be better....

if it was working before that means it wouldnt just stop working for no reason...

i think you will be fine man

What were your monthly doses?

Share this post


Link to post
Share on other sites

month 1- 40mg

month 2 - alternate 40mg and 80mg each day

month 3 - 80 mg

month 4 (current) - 80mg

and 5 and 6 will be 80 as well. month 1, 2, and 3 i broke out because it was different dosages

Share this post


Link to post
Share on other sites
month 1- 40mg

month 2 - alternate 40mg and 80mg each day

month 3 - 80 mg

month 4 (current) - 80mg

and 5 and 6 will be 80 as well. month 1, 2, and 3 i broke out because it was different dosages

I was a little weary when he said my fifth and final month would be 100mg after 2 months of 80mg....

I wanted to stay at 80

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×